Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 year-old has a yeast infection from antibiotics?

My baby girl had the flu this past week. Doctor gave he antibiotics, which caused aweful diareah which cause what i thought to be a BAD diaper rash. But NO diaper cream helped it so my mom suggested it may be a yeast infection. My question being does anyone know what over-the-counter stuff i can use that is safe to treat a two-year-olds yeast infection? Like to cure it?

Answer Question
 
collegemom1007

Asked by collegemom1007 at 10:23 AM on Nov. 29, 2009 in Toddlers (1-2)

Level 1 (3 Credits)
Answers (9)
  • nystatin
    Anonymous

    Answer by Anonymous at 10:26 AM on Nov. 29, 2009

  • i'm not sure about medicines, but make sure she eats yogurt! the pro biotics will help.
    AmandaN1

    Answer by AmandaN1 at 10:27 AM on Nov. 29, 2009

  • If it hasn't cleared up with diaper rash treatments, it probably is a yeast infection. (My daugther had it around that age, too.) Unfortunately, the OTC yeast infection treatments won't work for that. You'll have to get a prescription from the doctor for a cream (Nystatin? - I think it's called). Until then, keep it as clean and dry as possible and let it get some air whenever you can.
    amy_k_in_pa

    Answer by amy_k_in_pa at 10:29 AM on Nov. 29, 2009

  • Call the pharmacy and ask them if there isn't anything then call the Doctor first thing in the AM. AIR IS GOOD.
    raemommy

    Answer by raemommy at 10:31 AM on Nov. 29, 2009

  • Yogurt with probiotics.
    Why did they get you antibiotics for the flu? Another example of how some things are just better left alone.
    Autumn22

    Answer by Autumn22 at 10:44 AM on Nov. 29, 2009

  • What our pediatrician had us do:

    Lotrimin AF three times a day.
    A barrier cream (any "diaper rash" cream will do...that's all they are) at every diaper change except the Lotrimin changes.
    Soak in a tub with baking soda...no soap! Try for twice a day, at least once a day will help a lot.
    No wipes. Use a wash cloth with warm water. NO SOAP.
    Air out if you can.
    DRY WELL at each diaper change and after soaking in the tub.

    Next time she's on antibiotics, make sure you start the BRAT diet right away. This will cut down on the diarrhea and help prevent the diaper rash. Start yogurt once a day to help with the yeast, too...it happened once, you should assume it will happen again.
    TiccledBlue

    Answer by TiccledBlue at 11:02 AM on Nov. 29, 2009

  • I hope she heals soon! I'd find another doctor, though...antibiotics for the FLU?! IT's a virus and she took them unnecessarily!!! THat's INSANE.
    Anonymous

    Answer by Anonymous at 11:03 AM on Nov. 29, 2009

  • First, take her to the doctor. Only a doctor can for sure diagnose it as fungal. And then s/he can prescribe a treatment. Second, why in the world did doc give abx for flu? I might consider looking for a new doctor. At the very least, I'd be asking them WHY they prescribed that.
    Krysta622

    Answer by Krysta622 at 11:22 AM on Nov. 29, 2009

  • Ticcled blue's got it one the nose. When my son was in the PICU for pneumonia he got some STRONG Rx. Those were all the recommendations I got at Childrens Hospital. Just to add, they gave us an antifungal cream that I used to put on then the thick butt paste over it. I was putting the antifungal stuff on everytime I changed him but they said it only had to be put on twice a day.

    Again, AIR DRY!
    Vero0724

    Answer by Vero0724 at 11:32 AM on Nov. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.